Alert archive / Arizona / Special Weather Statements in 2013
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 12, 2013, 12:21 PM MST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2013, 12:21 PM MST (19:21 UTC)
- Expired
- Aug 12, 2013, 1:00 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 26 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 7.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2689 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
767 WWUS85 KTWC 121921 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1221 PM MST MON AUG 12 2013 AZZ504-507-514-122000- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1221 PM MST MON AUG 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 100 PM MST... AT 1212 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INTERSTATE 10 AND VAIL...OR 12 MILES SOUTHEAST OF TUCSON...MOVING NORTHEAST AT 10 TO 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LAT...LON 3231 11059 3206 11047 3190 11067 3204 11082 TIME...MOT...LOC 1920Z 212DEG 12KT 3207 11067 $$ MEYER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 12, 9:00 AM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 12, 9:00 AM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST MON AUG 12 2013 .SYNOPSIS...DRYING AGAIN TO START THE WEEK WITH FEWER THUNDERSTORMS. SOME MOISTURE WILL MOVE BACK INTO SOUTHEAST ARIZONA AROUND WEDNESDAY FOR A CHANCE OF THUNDERSTORMS THE SECOND HALF OF THE WEEK. && .DISCUSSION...MOISTURE TRENDS FALLING AGAIN THIS MORNING AS EXPECTED WITH A DRY WESTERLY FLOW PUSHING PRECIPITABLE WATER VALUES BACK BELOW 1 INCH FOR MOST OF SOUTHEAST ARIZONA. SURFACE DEWPTS WILL HAVE ROOM TO FALL CONSIDERABLY THIS AFTERNOON. LIMITED THUNDERSTORM ACTIVITY TODAY AND TUESDAY...WELL BELOW NORMAL FOR MID AUGUST. WATER VAPOR IMAGERY THIS MORNING SHOWING THE STRONG EASTERLY IMPULSE FROM THE GULF OF MEXICO MADE RAPID PROGRESS ACROSS CENTRAL MEXICO LAST NIGHT. LARGE COMPLEX NEAR THE MOUTH OF THE GULF OF CALIFORNIA LATE LAST NIGHT WITH ANOTHER LARGE COMPLEX NEAR FAR SOUTHERN SONORA PUSHING INTO THE SOUTHERN GULF. WITH THE LARGER SCALE FLOW WEAKENING CONSIDERABLY AS THE HIGH RECONSOLIDATES OVER SOUTHERN ARIZONA AND NORTHWEST MEXICO...WE SHOULD SEE A MOISTURE INCREASE ASSISTED BY A SURGE FROM THE SOUTH SOMETIME BY LATE TUESDAY NIGHT OR WEDNESDAY MORNING. EVEN WITH SOME RETURNING MOISTURE FOR A BETTER CHANCE OF STORMS THE SECOND HALF OF THE WEEK...THE RELATIVELY WARM MID LEVELS WITH THE PROXIMITY OF THE HIGH CENTER WILL BE AN INHIBITING FACTOR. WE'LL START TO INCREASE THUNDERSTORM COVERAGE AGAIN BY LATE WEDNESDAY OR WEDNESDAY NIGHT...BUT STILL NOT UP TO NORMAL LEVELS FOR MUCH OF THE AREA. && .AVIATION...ISOLD TSRA/SHRA MOSTLY EAST OF A KSAD-KFHU LINE THIS AFTERNOON AND THIS EVENING. OTHERWISE...DRY CONDITIONS WILL PREVAIL THRU TUESDAY MORNING OR 13/15Z. MOSTLY CLEAR SKIES THIS MORNING AND LATE TONIGHT WITH SCT-BKN CLOUDS MOSTLY AT 8-12K FT AGL THIS AFTERNOON AND THIS EVENING. SURFACE WIND GENERALLY LESS THAN 10 KTS THRU EARLY TUESDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED THUNDERSTORMS ACROSS GRAHAM...GREENLEE AND COCHISE COUNTIES EAST OF TUCSON THIS AFTERNOON AND THIS EVENING WITH DRY CONDITIONS ELSEWHERE. EXPECT ONLY ISOLATED THUNDERSTORMS MAINLY NEAR THE NEW MEXICO BORDER TUESDAY AFTERNOON AND TUESDAY EVENING. THEREAFTER...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR THIS WEEK...WITH OCCASIONAL GUSTS DURING THE AFTERNOON AND EARLY EVENING HOURS DUE TO STRONG DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER
In the hours before
Special weather statement, Aug 12, 12:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1221 PM MST MON AUG 12 2013 AZZ504-507-514-122000- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1221 PM MST MON AUG 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 100 PM MST... AT 1212 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INTERSTATE 10 AND VAIL...OR 12 MILES SOUTHEAST OF TUCSON...MOVING NORTHEAST AT 10 TO 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LAT...LON 3231 11059 3206 11047 3190 11067 3204 11082 TIME...MOT...LOC 1920Z 212DEG 12KT 3207 11067 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:17 PM MST | Areal Flood Advisory | TWC | Pima | 88 min |
| Aug 11, 6:28 PM MST | Areal Flood Advisory | TWC | Graham | 107 min |
| Aug 12, 2:33 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
| Aug 12, 3:21 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
Nearby
Special Weather Statements in Arizona, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.